Mississippi, 2012Hail in Mississippi, January 17, 2012
January 17, 2012 · NWS MEG · 3 events in 3 counties and zones
Severe thunderstorms moved through North Mississippi.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms moved through North Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 17, 12:02 PM CST, 33 minutes earlier.
Area forecast discussion, Jan 17, 12:02 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CST TUE JAN 17 2012
.UPDATE...
UPDATED TO CANCEL WIND ADVISORY ADJUST SEVERE THUNDERSTORM THREAT
&&
.DISCUSSION...
WESTERLY WINDS HAVE SLACKEN SOME ACROSS THE DELTA AS THE COLD
FRONT CONTINUES TO PUSH EAST. NORTHWEST WINDS WILL REMAIN BREEZY
THIS AFTERNOON BUT SHOULD REMAIN BELOW WIND ADVISORY CRITERIA.
POTENTIAL FOR SEVERE STORMS CONTINUES TO GROW ACROSS MISSISSIPPI
THIS AFTERNOON AHEAD OF THE FRONT. HAVE UPDATED HWO TEXT AND
GRAPHIC TO REFLECT THIS TO INCLUDE ALSO AN ISOLATED TORNADO THREAT.
JAB
&&
.PREV DISCUSSION... /ISSUED 1141 AM CST TUE JAN 17 2012/
UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION...
PREV DISCUSSION... /ISSUED 1121 AM CST TUE JAN 17 2012/
UPDATE...
UPDATED TO EXTEND WIND ADVISORY AND ADJUST THUNDERSTORM THREAT
DISCUSSION...
COLD FRONT APPROACHING MEMPHIS METRO AREA AS OF 11AM. A FEW STRONG
TO SEVERE THUNDERSTORMS HAVE OCCURRED ACROSS NORTHWEST TENNESSEE.
MADE ADJUSTMENTS TO HWO FOR LATE THIS MORNING INTO THIS AFTERNOON.
ALSO EXTENDED WINDS ADVISORY THROUGHOUT THE DELTA AREA THROUGH
NOON AS FRONT PUSHES THROUGH. CLEARING SKIES EXPECTED FROM WEST TO
EAST THIS AFTERNOON...WITH CONTINUED CAA FOR THE NEXT 12 TO 18 HOURS.
JAB
PREV DISCUSSION... /ISSUED 531 AM CST TUE JAN 17 2012/
UPDATE...AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 516 AM CST TUE JAN 17 2012/
DISCUSSION...10Z SURFACE ANALYSIS PLACES A COLD FRONT FROM
CHICAGO BACK THROUGH SOUTHWEST MISSOURI...EAST OKLAHOMA...AND
EXTREME NORTHWEST ARKANSAS. AHEAD OF THIS COLD FRONT TEMPERATURES
ARE VERY MILD ACROSS THE MID SOUTH THIS MORNING WITH TEMPERATURES
IN THE UPPER 50S TO MIDDLE 60S...WITH THE WARMEST READINGS ALONG
THE MISSISSIPPI RIVER. WIND CONCERNS THIS MORNING ALONG WITH
STRONG TO PERHAPS SEVERE THUNDERSTORMS TODAY...AND PRECIPITATION
CHANCES IN THE LONG TERM FORECAST ARE THE PREDOMINANT CHALLENGES
IN THIS MORNING/S FORECAST PACKAGE.
SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...KNQA/KGWX WSR-88D
RADARS THIS MORNING SHOW SCATTERED SHOWERS ACROSS NORTH
MISSISSIPPI AS OF 4 AM CST FORECAST ISSUANCE. OTHERWISE...BEST
COVERAGE OF SHOWERS AND THUNDERSTORMS ARE ALIGNED ALONG THE COLD
FRONT ACROSS MISSOURI AND ILLINOIS. AS THIS FRONT APPROACHES THE
MID SOUTH...SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE
FORECAST AREA...ESPECIALLY ACROSS AREAS ALONG AND SOUTH OF I-40 BY
THIS AFTERNOON. MODERATELY STEEP TO STEEP 700-500 MB LAYER MID
LEVEL LAPSE RATES BETWEEN 6.5-7 C/KM...MOST UNSTABLE CAPE VALUES
BETWEEN 500-1500 J/KG...LI/S BETWEEN -2 TO -4...0-6 KM BULK SHEAR
VALUES AROUND 60 KTS...0-1 KM STORM RELATIVE HELICITY VALUES
AROUND 250 M2/S2...AND SOMEWHAT FAVORABLE UPPER LEVEL DIVERGENCE
SUGGEST THE POTENTIAL FOR A FEW STRONG TO PERHAPS SEVERE
THUNDERSTORMS WILL BE LOCATED MOSTLY ACROSS NORTHEAST MISSISSIPPI
THIS AFTERNOON IN THE FORM OF A MULTI-CELLULAR LINE. THE
PREDOMINANT THREAT WILL BE DAMAGING WINDS WITH ANY THUNDERSTORMS
THAT BECOME SEVERE. IN ADDITION TO THE DAMAGING WIND
THREAT...SUFFICIENT DIRECTIONAL/SPEED SHEAR ACROSS NORTHEAST
MISSISSIPPI ALONG WITH FAVORABLE LCL/S MAY RESULT IN THE
DEVELOPMENT OF SEMI-DISCRETE MINI-SUPERCELLS AHEAD OF THE LINEAR
LINE OF CONVECTION IF SUFFICIENT DAYTIME HEATING CAN INCREASE
SURFACE BASED INSTABILITY.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...SOUTH TO SOUTHWEST
WINDS HAVE REMAINED QUITE GUSTY ACROSS THE MISSISSIPPI RIVER
DELTA THIS MORNING. WINDS HAVE WEAKENED SLIGHTLY IN THE PAST HOUR
BUT STILL HAVE THE POTENTIAL TO REACH ADVISORY CRITERIA ACROSS THE
MISSISSIPPI RIVER DELTA THROUGH MID MORNING. AFTER 15Z...CONFIDENCE
IS LOWER AT THIS TIME WINDS WILL REMAIN AT OR ABOVE ADVISORY
CRITERIA. THUS...DECIDED TO KEEP THE WIND ADVISORY IN PLACE
THROUGH 15Z /9 AM CST/ AND NOT EXTEND/EXPAND THE DURATION/COVERAGE
AT THIS TIME. NONETHELESS...DAY SHIFT WILL MONITOR SHORT TERM
TRENDS AND EXPAND IN DURATION AND COVERAGE IF IT BECOMES
NECESSARY.
AFTER THE COLD FRONT PASSES THROUGH THE MID SOUTH...TEMPERATURES
WILL FALL THROUGHOUT THE REMAINDER OF THE DAY...WITH LOWS TONIGHT
EXPECTED TO DROP INTO THE 20S AT MOST LOCATIONS. A RIDGE OF HIGH
PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THURSDAY
NIGHT...WITH A GRADUAL MODERATION OF TEMPERATURES EXPECTED.
LONG TERM...(FRIDAY THROUGH MONDAY)...LATEST 00Z LONG TERM MODELS
INDICATE ANOTHER COLD FRONT WILL PASS THROUGH THE MID SOUTH FRIDAY
INTO SATURDAY...AND AGAIN EARLY NEXT WEEK. UNFORTUNATELY...MODEL RUN
TO RUN CONTINUITY IS STILL LESS THAN DESIRABLE WITH
TIMING/LOCATION OF SYNOPTIC FEATURES. THUS...LEANED FORECAST
TOWARDS AN ENSEMBLE BLEND OF THE YESTERDAY/S 12Z AND LAST NIGHT/S
00Z ECMWF/GFS.
CJC
&&
.AVIATION...
18Z TAF CYCLE
COLD FRONT NOW MOVING THROUGH KMEM AND KMKL WITH MAINLY VFR
CONDITIONS. THERE REMAINS A THREAT HOWEVER FOR MVFR CIGS WITH
MODERATE RAINSHOWERS THROUGH 19Z. THUNDERSTORMS HAVE BEEN TO
SCATTERED ALONG THE FRONT SO HAVE LEFT CB LAYER IN AT BOTH SITES
FOR SAME TIME FRAME. SKIES ARE EXPECTED TO BECOME MOSTLY CLEAR AT
KMEM AND KMKL...LIKE THEY ARE AT KJBR THIS AFTERNOON WITH GUSTY
NORTHWEST WINDS CONTINUING THROUGH SUNSET. KTUP STILL SOCKED IN
WITH MVFR CIGS AND VC RAINSHOWERS. THEY WILL HAVE THE BEST THREAT
FOR THUNDER ON STATION BETWEEN 19-22Z...AT WHICH TIME THE COLD
FRONT WILL PASS THROUGH WITH QUICKLY IMPROVING WEATHER TO VFR
CONDITIONS. WINDS WILL DIMINISH SLIGHTLY LATE TONIGHT VEERING
MORE NORTH TO NORTHEAST.
JAB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 65 28 43 31 / 50 10 0 0
MKL 63 25 38 27 / 60 10 0 0
JBR 61 25 41 27 / 50 0 0 0
TUP 67 28 45 27 / 70 20 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL NOON CST TODAY FOR CLAY-CRAIGHEAD-CRITTENDEN-
CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-PHILLIPS-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL NOON CST TODAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL NOON CST TODAY FOR COAHOMA-DESOTO-PANOLA-
QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...WIND ADVISORY UNTIL NOON CST TODAY FOR LAUDERDALE-SHELBY-TIPTON.
&&Hazardous weather outlook, Jan 17, 11:58 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1158 AM CST TUE JAN 17 2012
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-182000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1158 AM CST TUE JAN 17 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE STORMS ACROSS PORTIONS OF NORTH
MISSISSIPPI MAINLY SOUTH AND EAST OF A BOONEVILLE TO CLARKSDALE MISSISSIPPI
THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH ANY THUNDERSTORMS
THAT BECOME SEVERE. A SECOND THREAT FOR LARGE HAIL...BRIEF HEAVY
RAIN...AND AN ISOLATED TORNADO ARE ALSO PRESENT.
A FEW STRONG STORMS WILL BE POSSIBLE ALONG A COLD FRONT HIS
AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE FORTY. THE PRIMARY
THREATS WILL BE GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTH
MISSISSIPPI THIS AFTERNOON.
JAB
In the hours before
Local storm report, Jan 17, 9:52 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 AM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG TRUMANN 35.67N 90.52W
01/17/2012 POINSETT AR PUBLIC
SOME TREES DOWN AND ROOF DAMAGE TO SOME HOUSES AND POWER
IS OUT
&&
MRMLocal storm report, Jan 17, 10:13 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 AM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG TRUMANN 35.67N 90.52W
01/17/2012 POINSETT AR PUBLIC
SOME TREES DOWN AND ROOF DAMAGE TO SOME HOUSES AND POWER
IS OUT
0940 AM TSTM WND GST CLAYTON 36.47N 89.25W
01/17/2012 E60.00 MPH OBION TN TRAINED SPOTTER
SHAWTOWN AREA REPORTED LEADING EDGE OF THUNDERSTORMS
PRODUCED WIND GUST AROUND 60 MPH.
&&
MRMLocal storm report, Jan 17, 11:23 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG TRUMANN 35.67N 90.52W
01/17/2012 POINSETT AR PUBLIC
SOME TREES DOWN AND ROOF DAMAGE TO SOME HOUSES AND POWER
IS OUT
0940 AM TSTM WND GST CLAYTON 36.47N 89.25W
01/17/2012 E60.00 MPH OBION TN TRAINED SPOTTER
SHAWTOWN AREA REPORTED LEADING EDGE OF THUNDERSTORMS
PRODUCED WIND GUST AROUND 60 MPH.
1029 AM TSTM WND DMG KENTON 36.20N 89.01W
01/17/2012 GIBSON TN PUBLIC
SEVERAL TREES DOWN AND POWER LINES DOWN.
1050 AM HAIL 3 E GREENFIELD 36.16N 88.75W
01/17/2012 M1.00 INCH WEAKLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL AND SMALLER ALONG WITH WIND GUSTS
ESTIMATED AT 45 TO 50 MPH.
&&
MRMSpecial weather statement, Jan 17, 11:28 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1128 AM CST TUE JAN 17 2012
MSZ002>005-009-171800-
BENTON MS-TIPPAH MS-PRENTISS MS-MARSHALL MS-ALCORN MS-
1128 AM CST TUE JAN 17 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CST FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
NORTHWESTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 8 MILES NORTHWEST OF HINKLE TO
17 MILES SOUTHWEST OF GRAVESTOWN AT 1128 AM CST...MOVING EAST AT 40
MPH.
PEOPLE IN ALCORN...BENTON...MARSHALL...PRENTISS AND TIPPAH
COUNTIES...INCLUDING LOCATIONS NEAR CORINTH AND RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3480 8843 3460 8871 3460 8953 3464 8953
3477 8911 3493 8867 3495 8837 3492 8837
TIME...MOT...LOC 1728Z 259DEG 33KT 3486 8864 3474 8895
3464 8930
BORGHOFFLocal storm report, Jan 17, 12:00 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 AM TSTM WND DMG KENTON 36.20N 89.01W
01/17/2012 GIBSON TN PUBLIC
SEVERAL TREES DOWN AND POWER LINES DOWN.
1050 AM HAIL 3 E GREENFIELD 36.16N 88.75W
01/17/2012 M1.00 INCH WEAKLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL AND SMALLER ALONG WITH WIND GUSTS
ESTIMATED AT 45 TO 50 MPH.
1135 AM TSTM WND GST CEDAR GROVE 35.82N 88.60W
01/17/2012 E60.00 MPH CARROLL TN TRAINED SPOTTER
TRAINED SPOTTER DRIVING ON HWY 70 REPORTED HIS CAR WAS
BLOWN TO THE OTHER LANE BY A STRONG GUST. PEA SIZED HAIL
AND TORRENTIAL RAIN ALSO HAPPENED AT SAME TIME.
&&
MRMLocal storm report, Jan 17, 12:12 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1212 PM CST TUE JAN 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG TRUMANN 35.67N 90.52W
01/17/2012 POINSETT AR PUBLIC
SOME TREES DOWN AND ROOF DAMAGE TO SOME HOUSES AND POWER
IS OUT
0940 AM TSTM WND GST CLAYTON 36.47N 89.25W
01/17/2012 E60.00 MPH OBION TN TRAINED SPOTTER
SHAWTOWN AREA REPORTED LEADING EDGE OF THUNDERSTORMS
PRODUCED WIND GUST AROUND 60 MPH.
1029 AM TSTM WND DMG KENTON 36.20N 89.01W
01/17/2012 GIBSON TN PUBLIC
SEVERAL TREES DOWN AND POWER LINES DOWN.
1050 AM HAIL 3 E GREENFIELD 36.16N 88.75W
01/17/2012 M1.00 INCH WEAKLEY TN TRAINED SPOTTER
QUARTER SIZED HAIL AND SMALLER ALONG WITH WIND GUSTS
ESTIMATED AT 45 TO 50 MPH.
1135 AM TSTM WND GST CEDAR GROVE 35.82N 88.60W
01/17/2012 E60.00 MPH CARROLL TN TRAINED SPOTTER
TRAINED SPOTTER DRIVING ON HWY 70 REPORTED HIS CAR WAS
BLOWN TO THE OTHER LANE BY A STRONG GUST. PEA SIZED HAIL
AND TORRENTIAL RAIN ALSO HAPPENED AT SAME TIME.
1200 PM TORNADO 3 NE DUMAS 34.67N 88.80W
01/17/2012 TIPPAH MS TRAINED SPOTTER
TORNADO SIGHTED IN THE DUMAS PINE GROVE AREA NEAR HIGHWAY
4.
&&
MRMHail, Marshall
- When
- January 17, 12:35 PM CST to 12:40 PM CST
- Where
- Marshall County, 1 mi SW of Byhalia
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.870, -89.692
Quarter size hail fell on Highway 305 near Byhalia.
Hail, Alcorn
- When
- January 17, 1:45 PM CST to 1:50 PM CST
- Where
- Alcorn County, 4 mi N of Corinth
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.988, -88.520
Quarter size hail fell just north of Corinth.
Hail, Monroe
- When
- January 17, 4:50 PM CST to 4:55 PM CST
- Where
- Monroe County, Wren to Bigbee
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.970, -88.600
Hail up to nickel size fell in both Wren and Bigbee.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Kentucky, January 17, 20121 injured · $491,000 · EF2 · 24 events
- Tornado in Mississippi, January 17, 20122 injured · $250,000 · EF2 · 1 event
- Cold in Minnesota, January 17, 20121 death · 1 event
- Damaging Winds in New York, January 17, 2012$406,000 · 62 kt wind · 36 events
- High Wind in New York, January 17 to 18, 2012$765,000 · 63 kt wind · 17 events
- Tornadoes and Flood in Indiana, January 17 to 18, 2012$114,000 · EF1 · 8 events
- Damaging Winds and Strong Wind in Kentucky, January 17, 2012$179,000 · 65 kt wind · 16 events
- Tornado in Tennessee, January 17, 2012$250,000 · EF0 · 1 event
- High Wind and Strong Wind in New York, January 17 to 18, 2012$170,000 · 57 kt wind · 9 events
- Damaging Winds and High Wind in Ohio, January 17, 2012$98,000 · 56 kt wind · 19 events
- Hail and Damaging Winds in Pennsylvania, January 17, 2012$140,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Illinois, January 17, 2012$75,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358992, 358993, 360651.